Mumsnet has not checked the qualifications of anyone posting here. If you need help urgently, see our mental health web guide which can point you to expert advice.

PND or something else?

(3 Posts)
ScottyLF Wed 27-Feb-13 21:07:21

I agree with above I'm on 40mg of fluoxitibe(Prozac) and the nightmares are terrible, I live with them but hope that when I come to taper they improve. When I came of high doses of diazapam after six months all the original anxiety symptoms came back during the withdrawl but I stuck my head down and weathered the storm and they passed in time! I hope it's the same for u x

Fatherfluffybottom Tue 26-Feb-13 13:59:39

Hi! I can identify with the dreams. I had very very vivid dreams when I was on prozac for PND. I was more tired sometimes when I woke up than when I went to bed at night! They were mostly disturbing ones and even if they weren't, it was like it being awake all night. So you have my sympathy!

My first thought about your case (and I'm not medically trained, so I might be wrong) would be to try and come off the tablets altogether and ride through the dreams til you're completely off them and then you can see how the land lies. Do you think it's possible that the sleep deprivation started the dreams, and then certain doses of the drug you're on also trigger them? But if you could get down past 50mg they may go again. How helpful is your GP? I'm pretty sure it would need to be done gradually, but I only have experience of ssri's. Please ignore me, if that's a stupid idea. Sending you my best wishes x

DeepPurple Sat 23-Feb-13 01:01:11

I had DD over 3 years ago. I struggled with the night feeds as I have always liked my sleep. She slept through from 14 weeks - I am very grateful about this.

Not long after she started sleeping through I started having very real dreams. Dreams whereI was actually awake and could see things in my room then when I told them to go away they would. It's really hard to describe. Some would be disturbing, some funny. All would leave me totally exhausted in the morning.

I saw my GP who diagnosed PND and gave me Prozac. I had a full allergic reaction and I ended up on dosulepin which is one of the old tri cyclic antidepressants. I had always argued that the sleep depravation caused the depression not the other way around. I have tried a few times to come off the dosulepin but each time I can't. I started on 100mg but lowering to 50 mg starts the dreams again.

I lowered to 75mg a year ago and each time I have tried to drop to 50mg the dreams start again. I really don't believe I am depressed. I am as happy as can be with the usual stresses and pressures of daily life. I don't want to stay on the drugs long but I have no idea how to get off them.

I really hate the dreams. It's like I have run a marathon instead of resting. My GP won't do a sleep study. I really don't now what to do.

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now